MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M

EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M
Catalog Number 321-07-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on historical complaint investigations and the reported event, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.However, this cannot be confirmed as the device was not returned for evaluation.
 
Event or Problem Description
As was reported, the surgeon impacted the humeral liner when the bottom of the 38mm humeral liner tip fractured off.The broken piece was thrown away by central sterile and will not return.There was no impact on the patient.Patient was last known to be in stable condition following the event.

Brand Name
EQUINOXE
Common Device Name
HUM LNR IMPACT TIP 38M
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12340318
Report Number1038671-2021-00397
Device Sequence Number11641673
Product Code LXH
UDI-Device Identifier10885862087171
UDI-Public10885862087171
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-38
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;